Hail, Marengo
- When
- May 9, 2:35 PM CST
- Where
- Marengo County, 3 mi N of Linden
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 32.350, -87.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 9, 2:34 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CDT TUE MAY 9 2006 .SHORT TERM... COMPLICATED FORECAST OVER THE NEXT 36 HOURS REGARDING POPS... SEVERE WEATHER...AND TEMPS. CURRENT AREA RADARS ARE WELL CONSUMED WITH SHOWERS AND THUNDERSTORMS TO OUR WEST AND SOUTHWEST. THESE STORMS ARE BEGINNING TO PUSH INTO SOUTHWEST SECTIONS OF THE CWA SUCH AS SUMTER AND MARENGO COUNTIES. MANY FACTORS WILL COME INTO PLAY TONIGHT WITH AN MCS AND ITS OUTFLOW...AN OLD FRONTAL BOUNDARY...AND A WEDGE. TO THE NORTH....EXPECT EASTWARD PROGRESSION OF MCS TO SUSTAIN ITSELF FOR AT LEAST THE NEXT COUPLE OF HOURS AS IT MOVES INTO NORTHERN ALABAMA. ALSO WATCHING SHOWERS AND THUNDERSTORMS WHICH HAVE FIRED ALONG THE OLD FRONTAL BOUNDARY AND EXPECT THESE STORMS TO MOVE TO THE EAST INTO ALABAMA AS WELL. FOR TONIGHT...WILL GO WITH ISSUE TIME RADAR TRENDS FOR POPS TONIGHT. MOST STORMS WILL WEAKEN THE FURTHER EAST THEY GO ACROSS CENTRAL ALABAMA AS THEY ENCOUNTER THE MORE STABLE AIR FROM THIS MORNINGS WEDGE. EXPECT THE SEVERE THREAT TO REMAIN ACROSS WEST ALABAMA TONIGHT. LOW TEMPS WILL BE ALL OVER THE PLACE TONIGHT AS RAIN COOLED AIR INHABITS THE WEST AND CLOUDS CONTINUE OVER THE EAST. FOR THE MOST PART...ALL AREAS WILL REMAIN IN THE LOW TO MID 60S TONIGHT. FOR WEDNESDAY...AN ACTIVE DAY IS ANTICIPATED AS WARM, MOIST SOUTHERLY FLOW MOVES INTO THE AREA. DEWPOINTS ACROSS MISSISSIPPI AT 20Z THIS AFTERNOON WERE IN THE 70S...SO EXPECT A SIMILAR ATMOSPHERE TO BE OVER THE WESTERN AREAS TOMORROW. BELIEVE THE MORNING AREAS WILL BE MOSTLY DRY WITH THE MAIN ACTION HOLDING OFF UNTIL LATE AFTERNOON AND EVENING HOURS AS THE FRONT APPROACHES THE AREA. SEVERE WEATHER FORECAST PARAMETERS STILL LOOK IMPRESSIVE WITH LIS -5 AND CAPES NEAR 2000J/KG. BELIEVE THE BIGGEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS WEST ALABAMA. COLD FRONT WILL PUSH THROUGH THE AREA BY THURSDAY MORNING SO HAVE TRIMMED POPS BACK TO ONLY THE EXTREME SOUTHEASTERN AREAS. CLOUDS WILL DECREASE BEHIND THIS FRONT AS COOLER AND DRIER AIR PUSH INTO THE AREA. TEMPS ON FRIDAY WILL BE BELOW NORMAL WITH SUNNY SKIES. .LONG TERM... NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA THROUGH THE WEEKEND. GFS SHOWS MCS COMPLEX DEVELOPING AND MOVING RIGHT OVER THE AREA ON SATURDAY AND SATURDAY NIGHT. FORECASTING PROPAGATING COMPLEXES ARE COMPLEX TO SAY THE LEAST ESPECIALLY THIS FAR OUT...BUT HAVE INCLUDED A SMALL CHANCE OF RAIN FOR SATURDAY NIGHT AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 80 58 75 / 40 70 80 10 ANNISTON 64 81 61 76 / 40 60 80 10 BIRMINGHAM 67 81 58 76 / 60 70 80 10 TUSCALOOSA 68 85 57 77 / 60 80 70 10 CALERA 66 82 59 77 / 60 70 80 10 AUBURN 64 82 65 80 / 50 50 80 20 MONTGOMERY 65 85 65 79 / 60 60 70 10 TROY 66 86 66 81 / 60 50 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT TUE MAY 9 2006 ALZ011>015-017>050-101830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH 10 PM TONIGHT ACROSS WESTERN ALABAMA GENERALLY WEST OF A LINE FROM DOUBLE SPRINGS...TO TUSCALOOSA TO SELMA. NICKEL SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS TO 60 MPH APPEAR TO BE THE GREATEST THREAT. THESE STORMS WILL APPROACH FROM THE SOUTHWEST AS DIURNALLY DRIVEN STORMS INITIATE OVER CENTRAL MISSISSIPPI...AND ALSO FROM THE NORTHWEST AS A COMPLEX OF STORMS MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON AND OVERNIGHT...BETWEEN 3 PM AND 2 AM. THE AREA OF GREATEST CONCERN EXISTS WEST OF A LINE FROM HALEYVILLE...TO TUSCALOOSA...TO EUTAW. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE MAIN HAZARDS. A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MISSISSIPPI RIVER VALLEY TOMORROW MORNING. THIS COMPLEX MAY OR MAY NOT DIRECTLY IMPACT CENTRAL ALABAMA BUT IS EXPECTED TO LAY DOWN OUTFLOW BOUNDARIES THAT MAY ENHANCE THUNDERSTORMS LATER IN THE DAY. A COLD FRONT WILL SWEEP ACROSS ALABAMA TOMORROW AFTERNOON AND OVERNIGHT...CAUSING ANOTHER ROUND OF STRONG TO SEVERE STORMS. SCATTERED STORMS ARE EXPECTED TO INITIATE BY 3 PM...EVENTUALLY EVOLVING INTO A LARGE SQUALL LINE AHEAD OF THE COLD FRONT...AND MOVE ACROSS CENTRAL ALABAMA DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS PORTIONS OF WESTERN ALABAMA... INCLUDING PORTIONS OF WINSTON...MARION...FAYETTE...LAMAR... TUSCALOOSA...PICKENS...GREEN...AND SUMTER COUNTIES UNDER A MODERATE RISK FOR SEVERE WEATHER. THE REMAINDER OF CENTRAL ALABAMA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER ACCORDING TO THE STORM PREDICTION CENTER. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT...AND AGAIN WEDNESDAY AFTERNOON AND NIGHT. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL N EMELLE 32.73N 88.32W
05/09/2006 E0.25 INCH SUMTER AL POST OFFICE
&&
80SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CDT TUE MAY 9 2006 ALZ039-092030- MARENGO- 303 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 330 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTHWEST OF MYRTLEWOOD...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MYRTLEWOOD... LINDEN...PROVIDENCE...DAYTON AND CHICKASAW STATE PARK THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT TUE MAY 9 2006 ALZ039-092100- MARENGO- 325 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LINDEN...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LINDEN...CHICKASAW STATE PARK...DAYTON AND THOMASTON THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
The Birmingham radar (KBMX), 133 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512184.